Jump to content

yogini

Volunteer
  • Content Count

    3,033
  • Joined

  • Last visited

Everything posted by yogini

  1. The Polar watches are scientifically accurate. I believe you need the chest strap to be accurate. You can also just count your pulse manually
  2. Maybe you weren't getting enough salt, which kept your blood pressure low. A vegan diet would probably be lower in salt.
  3. Propranolol is a beta blocker which regulates your heart rate and blood pressure. It is a medication that is commonly used to treat POTS. So if you are feeling better on it, that does not rule out POTS.
  4. Hi Sam, If you took propanalol that would stabilize your heart rate, which would make it harder to determine if you have POTS. Did you have a higher HR which made the doctor give you propranolol? Also, I would recommend keeping track of both your HR and BP sitting and standing for several weeks. You can have ea good day, or a good few days. You will see a pattern over time i you have dysautomia. One day just isn't enough. When I was sickest, i went from 75/80 sitting to 120/130 standing. Everyone is different, but I think the numbers that I describe are most typical for
  5. You can do some research on what is accurate. There are lot of products on the market, some of which ar more like toys (lie Fitbit) an others which give you accurate measurements. Also you (or a family member) can also count your pulse by hand when you are feeling terrible.
  6. Dysautonomia sometimes causes shortness of breath - I feel winded, like you might after going up lots of stairs - but the symptoms you describe don't sound like typical dysautonomia at all. I would discuss with your doctor and have it investigated separately. Also, many of us can better tolerate jobs where we are sitting down
  7. POTS symptoms wax and wane. You will not have them all the time. Many of us feel better during the day. I would encourage you to measure your HR and BP when you feel your worst symptoms. You should be able to buy an ECG accurate watch. I think there is a good chance your HR is higher when this is happening and, if so, that will be good evidence to confirm your POTS.
  8. Brain fog is a common symptom of POTS. I am not sure whether it is also a side effect of the meds, but you should be able to google the side effects.
  9. It is normal to be scared when you first get POTS. You are very lucky that you got diagnosed quickly. It is very important to monitor your HR and BP and write it down when you first get POTS. But don't obsess. I would not worry at al about the numbers or fluctuations in BP that you describe. BP is supposed to increase for healthy people from lying to sitting to standing. 90/60-120/80. Your numbers are right there. Rhey seem normal. An HR of 160 or even 120 obviously is related to the POTS. Personally I found that trying too many medicines at once created chaos. It was much bette
  10. A lot of other people have posted about symptoms like this on the forum, so isn't uncommon. My doctor told me dysautonomia patients often feel irregular and forceful beats and since my heart checkup and tests like ECG and EKG have always comes back clean to date, he isn't worried for me. You should ask your cardiologist where there is any concern in your case.
  11. A normal, healthy person who follows the recommended water and salt intake will stay hydrated. For POTS we aren't normal, and there could be many reasons why you aren't staying hydrated. You should ask your doctor why he thinks you are dehydrated if you are drinking so much water and whether there are any follow up tests (like diabetes insipidus) you could have to determine the cause. You might want to do some searches on the forum as there is a lot of good info on dehydration and how to stay hydrated. If you have a test where you came back dehydrated I am not sure that a pacemaker wou
  12. What do you mean by an "adrenaline surge"? What symptoms do you have?
  13. It sounds like your regimen is at least somewhat helping with your POTS symptoms since you are feeling better. That is good news. Headaches are a symptom of dysautonmia but it is interesting to me that you say you have headaches on the meds. Florinef can also cause headaches (very common), and so can midodrine, so can high blood pressure. So you have headaches while on the meds, your HR is going a little lower and your BP is sometimes higher - over 120/80. It is probably important to keep monitoring your BP. I wonder, for example, if your headaches happen when you have higher BP
  14. Midodrine and floirnef affect blood pressure. What was your BP before you started taking them and what is it now? IF you BP increases, it often causes the heart rate to be lowered. So I think the first and most important thing is to make sure your BP is in the normal range. And my other questions would be how are you feeling on these meds? Did your symptoms get better? And what was your HR before you started taking them? I would talk to your doctor before changing any doses.
  15. If I got dehydrated I would be in the hospital. No way I would risk getting the flu. I've gotten it every year since 2004 when I first got POTS, without problem. When I was sickest I got a little dizzy after the shot but now I don't even notice. This has come up a lot on the forum before, so you can search old discussions
  16. My first doctor suggested it when I was first diagnosed with POTS and at that time I was reluctant to try an SSRI. I switched doctors and I suggested it to the second doctor.
  17. You might be able to find a POTS specialist in Northern NJ. That might be easier than finding a PCP knowledgable about POTS. I haven't heard of too many PCPs that know about POTS.
  18. I think many people are able to work in some form. It is scary, but you don't know if you can until you try. Also if you are busy you often push through an don't notice your POTS symptoms. Before POTS, I had migraines and cramps, and all kinds of things. You find a way to cope. And being active actually can improve your symptoms over the long run. Like, you might be tired for the first week or month of work and then it gets easier. It is a way to work up to more activities. There are ways to make it easier - part time, desk job, telecommuting. Find something that works for you.
  19. There are some meds which help multiple symptoms. For example when I was on Paxil all my symptoms improved. I suggested things to my doctor the way vepa did and found multiple doctors who were receptive to that approach.
  20. Symptoms are up and down. You won't have the 30 ppm increase every day. And many people with dysautonomia have EDS. Start keeping a log of your resting and standing HRs at various times in the day and you'll have a better sense.
  21. Have you seen a doctor listed on the DINET page? The treatment is really individual, based on your symptoms and test results and someone who has lots of experience in treating dysautonomia can best help guide you. And yes, Recpie is right, a lot of the burden is unfortunately on the patient. My treatment moved forward because my family and I researched a lot, tried different doctors, insisted on trying different medications, etc.
  22. Chlorine - in the limited amounts that it is included in drinking water - 4 parts per million - and the disinfectants that dentists use are all extensively studied and found to be safe for almost everyone. You might have an allergy or sensitivity, so that is a separate issue. Although I am not sensitive as you my dentist has been really great about making adjustments so as not to trigger my POTS - even though he doesn't really understand POTS, he listens to me and addresses my concerns. If your dentist isn't listening, maybe it makes sense to find someone else.
  23. I think most people have negative reactions to anesthesia - but you never know. Any drug can certainly have any type of reaction with us!
  24. I wouldn't assume that the doctor has a bad motive. Of course you wouldn't want to be on florinef unless you need it. But it sounds like it was working for you. You're right that most doctors don't experience treating dysautonomia and they wind up leading us in the wrong direction. Maybe you can find someone else in your area - there is a DINET list of doctors.
  25. If your migraines are caused by dysautonomia, treating the dysautonomia can help with the migraines. For example, if you have low blood pressure and find a way to increase your blood pressure, you may have fewer migraines.
×
×
  • Create New...